side effects of tapering off of steroids

I have been on predisone for an eye issue uvetitis...which resulted in a detached retina and a buckle surgery. In order to combat the sarc..we have been on 50 mg of predisone and are tapering down... slowly..but I am now at 10 and having severe headaches which is uncommon for me. Any suggestions? Just a follow up.. the buckle surgery went very well and it appears that I will regain most of my vision in my eye.
Long struggle but a very positive outcome hopefully.
great thanks

Report post

2 replies. Join the discussion

hi there... I am on pred 2 (30mg/day) and have the same problem.... mine is in my lungs but the side effects are the same... I have bad headaches and pain behind my eyes.... I had an eye exam, but the dr found no swelling or anything... they did order me glasses.... for reading... but i do get headaches a lot... all day... and they don't seem to be getting better....

coming off pred is very hard and I will only go 10 mg down at a time .... for about a week, then another 10 mg down/// I started on 60...

Report post

Kando - It's important to tell your doctor if you're having problems tapering down from steroids. You shouldn't have to suffer. I white-knuckled my way through a taper and never told my nurse practitioner what it was like and I mentioned it the next time I had to do a taper. When I told him how awful it was he said why didn't you call me? I said I didn't think there was anything to be done. He looked at me like I'm crazy, which he never does about anything else, and said of course he could have helped. He told me never to do that again, to suffer with something and not call him. That was five years ago and now I call when I know something's not right. I'm very lucky, I know, to have a caring medical professional helping me through things, but my point is more to ask for help if you're feeling bad. And if there is nothing that will help, they can tell you how long it should last, so you at least know you're okay. Just trying to help, C.J. aka CoCobread

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders